Get E-Book on COVID-19

Q. My period is delayed for 3 days, though I took i-pill after unprotected intercourse. Am I pregnant?

Answered by
Dr. Sravanthi Nuthalapati
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Aug 13, 2020 and last reviewed on: Sep 03, 2020

Hello doctor,

My last period is on 3rd July. Immediately, the next day, I had unprotected sex but I took a pill the next day. Later after one week (i .e on 11th July), I experienced spotting. I am worried about whether I am pregnant. Now I am expecting my regular cycle but I am late for my periods by three days. Please help.

Dr. Sravanthi Nuthalapati

Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

Based on the details you provided, if you had your periods started on 3rd July, then effectively 4th July is usually a safe period. So chances of pregnancy are usually less for any intercourse during your menstrual cycle, but very rarely it can happen too. I would also like to tell you that the emergency contraceptive pills contain high dose of progesterone hormones, which can cause disturbances in the menstrual patters.

Some may have immediate withdrawal within few days and some may have delayed periods also. So if your cycles had been previously regular always, and you have a delay of three days from the expected time period, it would be imperative to check your urine pregnancy test once. If that is negative, then you can rest assured that you are not pregnant, and if there has been no other intercourse after 4th July, it is highly unlikely that you may turn positive at a later date. It will be a more objective test and relieve you of your stress.

As per your menses, if the pregnancy test is delayed, it may take a while because of the i-pill, so you can just wait for another one or two weeks, mostly you will be getting your periods by then.

I would also like to advise you to use a more consistent contraceptive method like condoms or regular contraceptive pills in the future, which are more reliable and do not cause disruption of your hormonal balance as repeated i-pill intake can take a toll on your menstrual pattern.

I hope this helps.


Investigations to be done:

Urine pregnancy test if negative rest assured. Wait for one or two weeks to get your periods.


Was this answer helpful?

 | 

Related Questions:
Could delayed periods be a sign of early onset of menopause?
Delayed period after abortion. Please help.
Will I-pill tablet work if taken two hours after the act?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Could hormonal change be the reason for acne?

Query: Hello doctor, I had this acne situation for the past three months. I am not sure of the cause. It started from the side jawline till the cheeks, and it got worse. I tried Benzoyl peroxide and it only helps to control but does not get well, and the skin got dried. Is it a hormonal change? What can I...  Read Full »

I am pregnant and my mole started to grow in size with a change in color. Is it melanoma?

Query: Hello doctor, I have raised mole on my right armpit. I have it in my entire life. Currently, I am pregnant I have six weeks left. I noticed less than a week ago after it started hurting. It not only completely changed the shape, but it grew twice in size and went from brown to a pinkish color with ...  Read Full »

After I-pill, I had a flow but it was not heavy. What is the chance of pregnancy?

Query: Hello doctor, I need an urgent help. I was on my fifth day of my periods and I made out with my partner. I had my pants and my panty on and he had his penis out. He ejaculated on my pant, and I saw that some portion of my panty was wet as well. And I felt wet in the skin of the lower portion of abd...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.